Texas, 2008High Wind in Texas, March 13 to 14, 2008
March 13 to 14, 2008 · NWS MAF · 2 events in 2 counties and zones
The combination of a strong upper level jet moving across the region and a deepening surface low pressure system over Oklahoma resulted in high winds through the Guadalupe and Davis Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a strong upper level jet moving across the region and a deepening surface low pressure system over Oklahoma resulted in high winds through the Guadalupe and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 13, 5:05 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 13, 5:05 PM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT THU MAR 13 2008
.AVIATION...
IN GENERAL...WINDS WILL SLOWLY DECREASE THROUGH THE REMAINDER OF
THIS EVENING. WINDS AT KCNM MAY BE A LITTLE SLOWER TO DECREASE
GIVEN PROXIMITY TO THE GUADALUPE MOUNTAINS...WHERE STRONG WINDS
ARE EXPECTED OVERNIGHT. WESTERLY WINDS TOMORROW WILL INCREASE AT
ALL TAF SITES BY LATE MORNING. THE STRONGEST WINDS ARE EXPECTED
AFTER 18Z...WITH ALL SITES AT OR ABOVE 25KTS SUSTAINED WITH GUSTS
AROUND 40KTS. THE STRONGEST WINDS WILL LIKELY MATERIALIZE AT KCNM...
KHOB...KINK AND KPEQ TOMORROW. KFST AND KMAF WILL ALSO HAVE VERY
WINDY CONDITIONS...WITH AN AWW POSSIBLE AT KMAF. BLOWING DUST CAN
ALSO BE EXPECTED TOMORROW GIVEN AMBIENT DRY CONDITIONS AND GUSTY
WEST WINDS.
&&
.PREV DISCUSSION... /ISSUED 326 PM CDT THU MAR 13 2008/
DISCUSSION...
A SIGNIFICANT WIND EVENT TO OCCUR ACROSS SOUTHEASTERN NEW MEXICO AND
WEST TEXAS FRIDAY. NOT ONLY WILL STRONG WINDS AND BLOWING DUST RAKE
THE AREA...BUT HAZARDOUS FIRE WEATHER CONDITIONS WILL OCCUR.
A SHORTWAVE TROUGH WAS EXITING THE CWA EARLY THIS AFTERNOON...WITH
SUBSIDENCE EVIDENT IN WATER VAPOR IMAGERY IN ITS WAKE. A COLD
FRONT WAS ALSO PUSHING INTO THE AREA WITH BREEZY AND WARM
CONDITIONS AHEAD OF IT...BUT NOT MUCH COOLING BEHIND IT DUE
PARTIALLY TO NORTHWEST DOWNSLOPE FLOW. THE FLOW ALOFT WILL
INCREASE OVER THE AREA TONIGHT. EXPECT WIND SPEEDS TO INCREASE IN
BOTH THE GUADALUPE AND DAVIS MOUNTAINS OVERNIGHT...ALTHOUGH THE
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS MAY NOT SEE
EXCESSIVELY STRONG WINDS UNTIL FRIDAY MORNING. WILL LEAVE THE HIGH
WIND WARNINGS IN THE MOUNTAINS GOING.
THERE WILL NOT BE MUCH TO SHOW FOR THE FRONTAL PASSAGE TODAY...
ACTUALLY IT IS MORE OF A LEE TROUGH/WIND SHIFT. ANOTHER LEE TROUGH
WILL QUICKLY DEVELOP TONIGHT AS THE NEXT SHORTWAVE TROUGH
APPROACHES. A TIGHTENING SURFACE PRESSURE GRADIENT WILL KEEP
WINDS...AND MIN TEMPERATURES...UP TONIGHT. THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN AS THE DAY PROGRESSES AS A SURFACE LOW
DEVELOPS AND TRAVERSE THE TEXAS PANHANDLE FRIDAY. THE HIGH WIND
WARNINGS IN THE GUADALUPE AND DAVIS MOUNTAINS WILL REMAIN IN EFFECT
THROUGH FRIDAY AND FRIDAY NIGHT BEFORE THE STRONGER MID LEVEL WINDS
PASS TO THE EAST OF THE CWA. WILL LEAVE THE HIGH WIND WARNING FROM
THE SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE UPPER TRANS
PECOS AND INTO THE BIG BEND INTACT TOO AS WIND SPEEDS THERE WILL
LIKELY EXCEED 40 MPH AND/OR WIND GUSTS OVER 60 MPH WILL AFFECT THESE
LOCATIONS. THIS WARNING WILL BE IN EFFECT FROM 10 AM CDT UNTIL 7 PM
CDT. A WIND ADVISORY WILL BE IN EFFECT OVER THE REST OF THE AREA...
EXCEPT FOR TERRELL COUNTY...DURING THE SAME TIME FRAME. WIND
SPEEDS OF 25 TO 40 MPH AND GUSTS OF 55 MPH WILL BE COMMON THESE
AREAS. THERE IS STILL THE POSSIBILITY THE HIGH WIND WARNING COULD
BE EXTENDED FURTHER EAST INTO THE PERMIAN BASIN...BUT TOO MANY
DIFFERING SOLUTIONS WITH H85 AND H7 WINDS PREVENTING DOING SO NOW.
A RED FLAG WARNING WILL BE IN EFFECT AREAWIDE FROM 14/12Z UNTIL
15/06Z. EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY AS NEAR
RECORD TEMPERATURES ALONG WITH VERY DRY AIR WILL RESULT IN
WIDESPREAD AFTERNOON RH/S OF 5% OR LESS. WINDS WILL BE SLOW TO
INCREASE FRIDAY EVENING...AND RH/S TO INCREASE...HENCE THE 15/06Z
EXPIRATION FOR THE RED FLAG WARNING.
A COLD FRONT WILL MOVE INTO THE AREA FRIDAY NIGHT AND SETTLE ROUGHLY
ALONG THE PECOS RIVER THROUGH SATURDAY AFTERNOON. SLIGHTLY COOLER
TEMPERATURES WILL RESULT OVER THE EAST...WITH ABOVE NORMAL READINGS
WEST. ANOTHER UPPER TROUGH WILL TAKE SHAPE OVER THE SOUTHWEST U.S.
SATURDAY/SATURDAY NIGHT. STRONG HEIGHT/SURFACE PRESSURE FALLS AHEAD
OF THIS APPROACHING SYSTEM WILL RESULT IN WINDY CONDITIONS OVER MUCH
OF THE CWA SATURDAY NIGHT AS A SURFACE LOW FORMS OVER NEW MEXICO AND
THE SURFACE PRESSURE GRADIENT AGAIN TIGHTENS OVER THE AREA.
FORTUNATELY...LOW LEVEL MOISTURE WILL INCREASE OVER MUCH OF THE
AREA. HAVE LEFT THE SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST
OVER THE PERMIAN BASIN SUNDAY NIGHT. THESE POPS MAY HAVE TO BE
ADJUSTED DEPENDING ON WHETHER THE UPPER TROUGH EJECTS EASTWARD
RAPIDLY...OR MEANDERS AROUND MEXICO FOR A DAY OR TWO. ALTHOUGH SOME
MODELS WERE INDICATING THE LATTER...WHICH WOULD CALL FOR AN INCREASE
IN POPS AND COOLER TEMPERATURES...WILL WAIT AND SEE WHAT SUBSEQUENT
RUNS YIELD BEFORE CHANGING TOO MUCH. THIS AS THE LAST SEVERAL UPPER
TROUGHS/CUTOFF LOWS HAVE EJECTED EASTWARD RATHER RAPIDLY DESPITE
SEVERAL MODELS BREAKING OUT SIGNIFICANT PRECIPITATION WITH SLOWER
SYSTEMS THAT DID NOT HAPPEN. MUCH OF THE EXTENDED WILL DEPEND ON
THE EVENTUAL MOVEMENT OF THE UPPER LOW...SO KEPT MUCH OF THE PRIOR
FORECAST FOR NOW.
FIRE WEATHER...
A PASSING UPPER LEVEL DISTURBANCE AND TIGHTENING FLOW ALOFT HAS
RESULTED IN A STRONG ENOUGH SURFACE PRESSURE GRADIENT AREAWIDE FOR
RED FLAG CONDITIONS OVER MUCH OF THE CWA. ALTHOUGH NOT ALL AREAS
WERE HITTING CRITERIA...THOUGHT IT BEST TO LEAVE THE CURRENT RED
FLAG WARNING INTACT. THIS AS MOST LOCATIONS BELOW 10 PERCENT RH AND
WIND SPEEDS WERE EXCEEDING 20 MPH. THERE IS THE POSSIBILITY THE
RED FLAG WARNING MAY NEED TO BE EXTENDED IN THE GUADALUPE AND DAVIS
MOUNTAINS THIS EVENING...BUT RH/S MAY END UP TOO HIGH IN THE HIGHER
ELEVATIONS...AND WIND SPEEDS MAY BE TOO ANEMIC IN THE LOWER
ELEVATIONS. WILL HAVE THE SWING SHIFT MONITOR FOR THIS POSSIBILITY.
THE SURFACE PRESSURE GRADIENT WILL STAY TIGHT TONIGHT...SO POOR TO
VERY POOR RECOVERY WILL OCCUR AREAWIDE. FEW LOCATIONS ARE EXPECTED
TO SEE RH/S ABOVE 35 PERCENT BY FRIDAY MORNING WITH MANY POSSIBLY
NOT EXCEEDING 20 PERCENT. STRONG TO VERY STRONG WEST WINDS WILL
DEVELOP DURING THE DAY FRIDAY. RH/S WILL PLUMMET INTO THE SINGLE
DIGITS AS TEMPERATURES WARM TO NEAR RECORD LEVELS. VERY HIGH TO
EXTREME FIRE DANGER WILL RESULT IN A VERY CRITICAL...IF NOT
DANGEROUS...FIRE WEATHER DAY. THEREFORE...WILL KEEP THE RED FLAG
WARNING FOR THE ENTIRE AREA FROM 14/12Z UNTIL 15/06Z. THIS AS WINDS
WILL BE SLOW TO DIMINISH AND RH/S SLOW TO RISE.
RECOVERY SATURDAY NIGHT WILL BE POOR ROUGHLY ALONG AND WEST OF THE
PECOS RIVER...WITH FAIR TO GOOD TO THE EAST. ALTHOUGH RH/S WILL
STAY FAIRLY LOW AREAWIDE SATURDAY...MINIMUM RH/S WILL BE 10 TO 20
PERCENT MOST LOCATIONS...WIND SPEEDS DO NOT APPEAR TO BE OVERLY
STRONG. THAT IS EVERYWHERE EXCEPT THE GUADALUPE MOUNTAINS. WILL
ISSUE A FIRE WEATHER WATCH THERE SATURDAY AFTERNOON AS THE DRIEST
AIR WILL CLING TO MUCH OF THE HIGHER TERRAIN OF SOUTHEASTERN NEW
MEXICO AND WEST TEXAS. SOUTHEAST WINDS WILL INCREASE DRAMATICALLY
OVER MUCH OF THE FORECAST AREA SATURDAY NIGHT AS A STRONG UPPER
STORM SYSTEM APPROACHES FROM THE WEST. FORTUNATELY...LOW LEVEL
MOISTURE WILL RETURN...AT LEAST TO AREAS EAST OF THE PECOS RIVER.
SOUTH WINDS WEST OF THE PECOS WILL NOT BE AS STRONG.
ANOTHER FIRE WEATHER WATCH MAY BE NEEDED FOR THE GUADALUPE MOUNTAINS
AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON. RH/S COULD
PLUMMET INTO THE SINGLE DIGITS MOST OF THESE AREAS...BUT WIND SPEEDS
LOOK SUSPECT AT THIS TIME. MINIMUM AFTERNOON RH/S WILL GENERALLY BE
ABOVE 20 PERCENT OVER THE PERMIAN BASIN.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 5 PM TO 6 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 6 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 6 AM MDT SATURDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
HIGH WIND WARNING FROM 9 AM TO 6 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 6 PM CDT /5 PM MDT/ TO 7 PM CDT /6 PM MDT/
THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ FRIDAY TO 1 AM CDT
/MIDNIGHT MDT/ SATURDAY FOR THE FOLLOWING ZONES...ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES...ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...SCURRY...
UPTON.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 6 AM MDT SATURDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR THE
FOLLOWING ZONES...LOVING...MARFA PLATEAU...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA.
&&
06Hazardous weather outlook, Mar 13, 11:32 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
132 PM CDT THU MAR 13 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
132 PM CDT THU MAR 13 2008 /1232 PM MDT THU MAR 13 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
WARM...WINDY...AND DRY CONDITIONS ARE EXPECTED AREAWIDE. THUS...A
RED FLAG WARNING IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO UNTIL 7 PM CST. IN ADDITION...STRONG WINDS ARE EXPECTED
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WITH GUSTS UP TO 60 MPH.
THESE CONDITIONS ARE CONDUCIVE FOR RAPID FIRE DEVELOPMENT AND
GROWTH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PARTICULARLY DANGEROUS FIRE SITUATION IS EXPECTED ON FRIDAY AS
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT ACROSS
WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A RED FLAG WARNING IS IN
EFFECT AREAWIDE FROM FRIDAY MORNING UNTIL 1 AM CST SATURDAY.
RELATIVE HUMIDITY VALUES OF LESS THAN 5%...NEAR RECORD HIGH
TEMPERATURES...AND VERY STRONG WINDS WILL RESULT IN RAPID FIRE
GROWTH FOR ANY WILDFIRES. WIND GUSTS ARE EXPECTED TO BE NEAR 90 MPH
IN THE GUADALUPE MOUNTAINS...UP TO 70 MPH IN THE DAVIS MOUNTAINS...
AND UP TO 55 MPH ACROSS THE REST OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO.
ELEVATED FIRE DANGER WILL CONTINUE IN THE GUADALUPE MOUNTAINS
SATURDAY AND SUNDAY AS DRY AND WINDY CONDITIONS REMAIN IN PLACE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 13, 1:49 PM MST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 PM CDT THU MAR 13 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
349 PM CDT THU MAR 13 2008 /249 PM MDT THU MAR 13 2008/
...WIDESPREAD CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER DEVELOPING
FRIDAY...
A DEVELOPING CRITICAL FIRE WEATHER PATTERN WILL RESULT IN MILD
LOW TEMPERATURES TONIGHT...WITH RELATIVE HUMIDITIES ONLY RISING
TO 20 TO 30 PERCENT ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS.
THIS WILL SET THE STAGE FOR HIGH IMPACT FIRE WEATHER ON FRIDAY.
MINIMUM HUMIDITIES WILL BECOME INCREDIBLY LOW FRIDAY AFTERNOON WITH
LESS THAN 5 PERCENT IN MOST LOCATIONS DUE TO NEAR RECORD HIGH
TEMPERATURES IN THE 80S AND 90S. FIRE DANGER WILL BE EXTREME.
WIDESPREAD STRONG WINDS AND BLOWING DUST WILL AFFECT MOST OF
SOUTHEASTERN NEW MEXICO AND WEST TEXAS. THE STRONGEST WINDS WILL
BE ACROSS THE MOUNTAINS AND THE TRANS PECOS LOWLANDS...INCLUDING
THE SOUTHEAST NEW MEXICO PLAINS. GUSTS TO AT LEAST 50 MPH WILL BE
COMMON ACROSS THE PERMIAN BASIN. THIS WEATHER PATTERN IS KNOWN AS
A CRITICAL FIRE WEATHER PATTERN WHICH HAS BEEN ASSOCIATED WITH
SOME OF THE LARGEST FIRES IN TEXAS HISTORY. THE PUBLICS RESPONSE
TO CONDITIONS SHOULD BE ONE OF EXTREME CAUTION.
High Wind, Guadalupe Mountains of Culberson County
- When
- March 13, 7:00 PM MST to March 14, 6:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- ASOS
A high wind event, lasting for near 24 hours, produced wind gusts up to 82 mph across the Guadalupe Mountains.
High Wind, Davis / Apache Mountains Area
- When
- March 14, 6:40 AM CST to 7:25 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Other Federal Agency
High winds in the Davis Mountains began around sunrise, peaked around noon, and continued until the late evening.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arkansas, March 13, 2008$25,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Arkansas, March 13, 2008$12,000 · 1.75 in hail · 23 events
- Winter Storm and Winter Weather in Colorado, March 13 to 15, 20088 events
- Tornado and Hail in Oklahoma, March 13, 2008$10,000 · EF0 · 8 events
- High Wind in California, March 13 to 14, 200863 kt wind · 5 events
- Strong Wind in California, March 13 to 14, 2008$3,000 · 3 events
- Heavy Snow in Oregon, March 13 to 14, 20082 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 13, 20082 events
- Heavy Snow in Oregon, March 13, 20081 event
- Heavy Snow in Washington, March 13, 20081 event
- Heavy Snow in Idaho, March 13 to 14, 20081 event
- Dense Fog in Colorado, March 13, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85605, 85606.